Advertisement

What if my caregiver touches the sticky side of the fentanyl patch?

If your caregiver or anyone else touches the sticky side of the fentanyl patch or the gel in the patch, they should immediately wash the affected area with cold water. Do not use soap or cleanser. Instruct them not to touch any part of their body with the affected area, particularly the face or eyes, as fentanyl can be absorbed very quickly. Seek medical attention right away as even minor and accidental absorption of fentanyl can be dangerous.

Continue Learning about Opiate Agonists

What medications can cause breathing problems when taken with opioids?
Travis M. Hendry, MDTravis M. Hendry, MD
Medications that interact with opioids to decrease breathing include clonazepam (Klonopin), alpr...
More Answers
What medications interact with opioids?
Dr. Darria Long Gillespie, MDDr. Darria Long Gillespie, MD
If you are taking a benzodiazepine, mifepristone, or sodium oxybate, you should not take opioids. ...
More Answers
Who is at risk for breathing problems caused by opioid medication?
Travis M. Hendry, MDTravis M. Hendry, MD
Opioid therapy can decrease your breathing, especially during sleep. This problem, called respir...
More Answers
What are opioid medications?
Intermountain HealthcareIntermountain Healthcare
Opioid pain medication is a common type of prescription pain medication. It is also sometimes call...
More Answers

Important: This content reflects information from various individuals and organizations and may offer alternative or opposing points of view. It should not be used for medical advice, diagnosis or treatment. As always, you should consult with your healthcare provider about your specific health needs.